Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

June 26, 2016Cumberland County, Fentress County, Pickett County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 26, 2016, 12:21 PM CDT for Cumberland County, Fentress County, Pickett County, Tennessee. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 12:21 PM CDT (17:21 UTC)
Expired
Jun 26, 2016, 1:45 PM CDT
In force
84 min
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Pickett County, TN

The radar

The Knoxville radar (KMRX), 135 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

231 
WWUS84 KOHX 261721
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT SUN JUN 26 2016
 
TNZ011-032>034-065-066-261845-
OVERTON TN-WHITE TN-PICKETT TN-CUMBERLAND TN-FENTRESS TN-PUTNAM TN-
1221 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE...PICKETT...
FENTRESS...SOUTHEASTERN PUTNAM...EASTERN OVERTON AND CUMBERLAND
COUNTIES UNTIL 145 PM CDT...

AT 1217 PM CDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS ALONG THE NORTHERN CUMBERLAND PLATEAU...ESPECIALLY
NEAR JAMESTOWN AND CROSSVILLE. THESE STORMS ARE MOVING VERY LITTLE
AND WILL BE CAPABLE OF PRODUCING BETWEEN 1 AND 2 INCHES OF RAIN
WITHIN ONLY A SHORT PERIOD OF TIME. A FEW BRIEF WIND GUSTS OF OVER
30 MPH WILL ALSO BE POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...JAMESTOWN...BYRDSTOWN...MONTEREY...CRAB ORCHARD
...ALLARDT...VIRGIN FALLS STATE NATURAL AREA...LAKE TANSI... PALL
MALL...CUMBERLAND MOUNTAIN STATE PARK...GRIMSLEY... PICKETT STATE
PARK...AND CLARKRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS. PLEASE SEND ANY REPORTS OF
OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE. 

&&

LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
      3630 8480 3629 8487 3621 8491 3615 8491
      3608 8483 3609 8480 3591 8468 3583 8477
      3575 8499 3579 8527 3581 8528 3582 8527
      3581 8537 3660 8522 3660 8479 3640 8466
TIME...MOT...LOC 1717Z 282DEG 2KT 3633 8499 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 6:57 AM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 26, 6:57 AM CDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
657 AM CDT SUN JUN 26 2016

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.SHORT TERM...
(Today thru Tue)

Today's weather map will feature and upper high over the Arklatex
with a ridge axis extending eastward across the mid Atlantic states.
Good cape to cap ratio by this afternoon but the dynamics look weak.
A closer look does reveal some forcing amplification along our
Plateau in the afternoon. This is due to a weakening eastward moving
trough. Will go ahead and include 20 pops, except 30 pops for the
Plateau. Storms should remain below severe levels.

Tonight, the aforementioned upper high will shift westward across
the 4 corners area.  Clouds will begin to increase late as a frontal
boundary will be on approach from the west. Moisture depth to
increase by 12z and with weak upper divergence/pva, will opt to
include slightly higher, 30-40 pops.

Best chance of showers and tstms will occur on Monday. Pre frontal
forcing will likely be across the area in the morning with the
actual fropa not expected until afternoon or evening. Models in
agreement with a fairly large 85+ mrh area. This likely pops to be
included. Will ramp pops down for Monday night, with drier air
winning out late.

On Tuesday, Euro and gfs solution are more bullish with the dry air.
Nam hangs on to the moisture a bit longer. Will ops to trend toward
the drier solutions but will still keep a 20 pop going.

For temps, one more hot day before a slight cool down. Highs today
will reach the mid 90s west of Plateau. Dewpoint values should not
be high enough to meet heat advisory levels. High temps will back
off 3 to 5 degrees for Monday and Tuesday. Tuesday will be more
comfortable as dewpoints drop down into the mid 60s.

.LONG TERM...
(Wed thru Sat)

Temperatures will finally fall to around seasonal normal values as
the second half of work week progresses and into the upcoming
weekend. This the result of a slight cold air advection pattern
associated with an upper midwest surface high pressure pattern
building into our region. Aloft, a dry nwly upper level flow pattern
is also anticipated through Thursday night. An upper level
disturbance moving across the mid state in an upper level flow
pattern taking on more zonal characteristics Friday and into the
upcoming weekend, along with another approaching surface front
anticipated to move into the mid state by next Sunday, bringing with
it most likely another reinforcing shot of slightly colder air, will
set the stage for increasing chances of isolated to scattered mainly
light showers and thunderstorms across the mid state region over the
upcoming weekend.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR thru 27/12Z. Upper level ridging pattern to prevail thru at least
27/06Z, with low level moisture interacting with diurnal heating
influences to support development of isolated, to scattered mainly near
CSV per better forcing potential, light to moderate shwrs/tstms.
Widespread convection potential great enough to not mention CKV/BNA,
but will mention sct cu/bkn ac ceilings. At CSV, hard to pinpoint actual
location development/directly impact CSV, but certainly can not rule out
shwrs/tstms vicinity, with sct CB's/sct AC. As upper level ridging pattern
begins to shift wwd 27/06Z-27/12Z, and atmospheric moisture depth increases
from the nw as sfc front approaches mid state, believe a better chance
for at least vcnty shwrs/tstms BNA/CKV. Skies should still remain clear
enough CSV to support MVFR fog formation vsbys 27/06Z-27/12Z. SFC winds
should generally be light S-SW thru 27/12Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........31
Hazardous weather outlook, Jun 26, 12:13 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 PM CDT SUN JUN 26 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-271030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1213 PM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FOR LOCATIONS
WEST OF THE CUMBERLAND PLATEAU REGION FOR TODAY. HEAT SAFETY WILL
BE OF PARAMOUNT IMPORTANCE.

SLOW-MOVING THUNDERSTORMS...ESPECIALLY ALONG THE CUMBERLAND
PLATEAU...MAY PRODUCE HEAVY DOWNPOURS. DUE TO THE SLOW MOVEMENT OF
THE STORMS...SOME LOCALIZED SPOTS COULD RECEIVE SEVERAL INCHES OF
RAIN...LEADING TO PONDING OF WATER IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE PASS ALONG ANY REPORTS OF LOCALIZED FLOODING...DUE TO
THUNDERSTORMS TODAY...TO YOUR LOCAL NATIONAL WEATHER SERVICE
OFFICE.

19

In the hours before

Special weather statement, Jun 26, 12:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT SUN JUN 26 2016

TNZ011-032>034-065-066-261845-
OVERTON TN-WHITE TN-PICKETT TN-CUMBERLAND TN-FENTRESS TN-PUTNAM TN-
1221 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE...PICKETT...
FENTRESS...SOUTHEASTERN PUTNAM...EASTERN OVERTON AND CUMBERLAND
COUNTIES UNTIL 145 PM CDT...

AT 1217 PM CDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS ALONG THE NORTHERN CUMBERLAND PLATEAU...ESPECIALLY
NEAR JAMESTOWN AND CROSSVILLE. THESE STORMS ARE MOVING VERY LITTLE
AND WILL BE CAPABLE OF PRODUCING BETWEEN 1 AND 2 INCHES OF RAIN
WITHIN ONLY A SHORT PERIOD OF TIME. A FEW BRIEF WIND GUSTS OF OVER
30 MPH WILL ALSO BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...JAMESTOWN...BYRDSTOWN...MONTEREY...CRAB ORCHARD
...ALLARDT...VIRGIN FALLS STATE NATURAL AREA...LAKE TANSI... PALL
MALL...CUMBERLAND MOUNTAIN STATE PARK...GRIMSLEY... PICKETT STATE
PARK...AND CLARKRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS. PLEASE SEND ANY REPORTS OF
OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
      3630 8480 3629 8487 3621 8491 3615 8491
      3608 8483 3609 8480 3591 8468 3583 8477
      3575 8499 3579 8527 3581 8528 3582 8527
      3581 8537 3660 8522 3660 8479 3640 8466
TIME...MOT...LOC 1717Z 282DEG 2KT 3633 8499

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:54 PM CDTFlash Flood WarningOHXMarshall3 hr
Jun 25, 8:10 PM CDTSpecial Weather StatementOHXMarshall50 min
Jun 25, 8:44 PM CDTSpecial Weather StatementOHXMaury46 min
Jun 25, 9:10 PM CDTAreal Flood AdvisoryOHXMarshall, Maury3 hr
Jun 25, 9:37 PM CDTFlash Flood WarningOHXMaury3 hr
Jun 25, 10:11 PM CDTSpecial Weather StatementOHXDavidson49 min
Jun 25, 10:41 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Williamson64 min
Jun 26, 3:31 PM CDTSpecial Weather StatementOHXWilson44 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.